Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at May 24, 2021, 6:46 PM CDT for Lincoln County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2021, 6:46 PM CDT (23:46 UTC)
- Expired
- May 24, 2021, 7:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 161 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576
WWUS83 KGRB 242346
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
646 PM CDT Mon May 24 2021
WIZ018-030-250030-
Marathon-Lincoln-
646 PM CDT Mon May 24 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LINCOLN
AND NORTHERN MARATHON COUNTIES...
At 643 PM CDT, a cluster of strong thunderstorms was centered about
15 miles southwest of Council Grounds State Park, or 20 miles
northwest of Wausau, moving northeast at 35 mph.
Brief wind gusts to around 30 mph, half inch hail, and heavy
rainfall are possible with the storms.
Locations impacted include...
Merrill, Birch Trails Girl Scout Camp, Council Grounds State Park,
Dutch Corners, Athens, Rib Falls, Hamburg, Dudley, Little Chicago and
Poniatowski.
This includes the following highways...
Wisconsin Highway 29 near mile marker 149.
U.S. Highway 51 between mile markers 195 and 203, and between mile
markers 205 and 221.
If outdoors, consider seeking shelter inside a building until the
storms pass.
LAT...LON 4512 9005 4521 9004 4530 8990 4541 8945
4503 8946 4494 9001 4510 9020 4512 9020
TIME...MOT...LOC 2343Z 238DEG 29KT 4506 8999
$$
SkowronskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at May 24, 2:56 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 24, 2:56 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 256 PM CDT Mon May 24 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 256 PM CDT Mon May 24 2021 A warm front was lifting northward across the area this afternoon. Temperatures warmed into the in the lower to middle 70s north and in the upper 70s to middle 80s. An isolated shower/storm was developing just west of Marathon Co. For tonight, an upper level disturbance will swing across the western Great Lakes region this evening. The best forcing will be across the northwest half of the state. Have highlighted the best chance of storms north and west of the Fox Valley. Surface based and most unstable capes of 500 to 1,500 J/KG were noted across eastern Minnesota into west-central Wisconsin. 0-6 km shear values fairly low for organized severe weather. There could be an isolated strong or severe storm across north-central Wisconsin late this afternoon until mid evening. Damaging winds and locally heavy rainfall are the main risks. Another disturbance will move across the area overnight, bringing continued chances of showers and storms. There will be ongoing showers and storms across portions of the area. Lingering cloud cover and lingering showers/storms could impact the potential for severe storms Tuesday afternoon. It will be warm and humid with highs in the lower to middle 80s. .LONG TERM...Tuesday Night Through Monday Issued at 256 PM CDT Mon May 24 2021 Precipitation will be coming to an end from west to east Tuesday evening as a cold front sweeps through the western Great Lakes region. Temperatures will then cool down a bit for Wednesday with dry conditions expected through much of Wednesday night. Another low pressure system will bring active weather back to the region Thursday and Friday as it slowly tracks across the southern Great Lakes as daytime temperatures cool even further into the 50s. Behind this low pressure system, high pressure will build in across the western Great Lakes region. Low temperatures on Friday night will fall precipitously into the 30s and 40s with light winds and mostly clear skies. Some frost and freeze conditions will be possible given the cool temperatures, especially across north-central Wisconsin. The high will keep the weather dry across the region for the first half of the weekend, as high temperatures rebound into the 60s for Saturday. Several weak low pressure systems will bring several opportunities for rain Sunday and Monday as temperatures warm further into the 70s during the daytime hours. && .AVIATION...for 18Z TAF Issuance Issued at 1150 AM CDT Mon May 24 2021 IFR CIGS across northern Wisconsin will improve into the VFR category this afternoon. The only exception will be near the Lake Michigan shoreline where some lake fog will linger at least through the afternoon if not into tonight. The lake fog could impact KMTW this afternoon, and at K2P2 through tonight. Scattered thunderstorms are expected to develop across the northwest half of Wisconsin. Some of these storms could impact KRHI/KAUW/KCWA late this afternoon into early this evening. Some of these could be become strong or severe with strong winds and poor visibilities. Additional showers and perhaps a few thunderstorms will move across northern Wisconsin overnight as well. Low CIGS are expected to develop across northern Wisconsin late tonight into Tuesday morning which should clear by mid to late morning on Tuesday. Strong or severe storms are possible again on Tuesday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......Kurimski AVIATION.......Eckberg
Hazardous weather outlook, May 24, 2:34 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 234 PM CDT Mon May 24 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 234 PM CDT Mon May 24 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight Scattered thunderstorms are possible late this afternoon and tonight. A few of these storms could become strong with gusty winds and heavy rainfall, especially in north-central Wisconsin and far northeast Wisconsin late this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms are possible Tuesday afternoon and evening. A few of these storms could become severe, with damaging winds and gusty winds and large hail. Mostly clear skies and light winds will allow temperatures to fall into the 30s across north-central and central Wisconsin Friday night into early Saturday morning. Areas of frost are possible across north-central Wisconsin due to these cold temperatures. .SPOTTER INFORMATION STATEMENT... Spotters should relay reports of wind gusts in excess of 40 mph, hail, or rainfall in excess of an inch to the National Weather Service. LMZ521-522-541>543-251945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 234 PM CDT Mon May 24 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Rest of the Afternoon and Tonight Dense marine fog will linger into this evening on Lake Michigan. Thunderstorms are expected this afternoon and evening, but severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A Small Craft Advisory will likely be needed Tuesday and Tuesday night, due to gusty southwest winds and building waves. Thunderstorms are possible on Tuesday, mainly during the afternoon and evening hours. A few storms could be strong, with gusty winds and hail. Eckberg/Kurimski
In the hours before
Special weather statement, May 24, 6:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
646 PM CDT Mon May 24 2021
WIZ018-030-250030-
Marathon-Lincoln-
646 PM CDT Mon May 24 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LINCOLN
AND NORTHERN MARATHON COUNTIES...
At 643 PM CDT, a cluster of strong thunderstorms was centered about
15 miles southwest of Council Grounds State Park, or 20 miles
northwest of Wausau, moving northeast at 35 mph.
Brief wind gusts to around 30 mph, half inch hail, and heavy
rainfall are possible with the storms.
Locations impacted include...
Merrill, Birch Trails Girl Scout Camp, Council Grounds State Park,
Dutch Corners, Athens, Rib Falls, Hamburg, Dudley, Little Chicago and
Poniatowski.
This includes the following highways...
Wisconsin Highway 29 near mile marker 149.
U.S. Highway 51 between mile markers 195 and 203, and between mile
markers 205 and 221.
If outdoors, consider seeking shelter inside a building until the
storms pass.
LAT...LON 4512 9005 4521 9004 4530 8990 4541 8945
4503 8946 4494 9001 4510 9020 4512 9020
TIME...MOT...LOC 2343Z 238DEG 29KT 4506 8999
SkowronskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:01 AM CDT | Marine Dense Fog Advisory | GRB | 12 hr |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.